Alert archive / Nebraska / Tornado Warnings in 2018
Tornado Warning 32, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 18, 2018, 6:48 PM CDT for Monona County, Iowa; Burt County, Thurston County, Nebraska. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2018, 6:48 PM CDT (23:48 UTC)
- Expired
- Jun 18, 2018, 7:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Monona County, IA, Burt County, NE, Thurston County, NE
The radar
The Omaha radar (KOAX), 78 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:01 PM CDT | TSTM WND GST 60 | 3 Nnw Macy, NE | |
| Jun 18, 7:05 PM CDT | TSTM WND GST 60 | 2 Nnw Macy, NE | |
| Jun 18, 7:11 PM CDT | TSTM WND GST 59 | 7 Nw Whiting, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
886
WFUS53 KOAX 182348
TOROAX
IAC133-NEC021-173-190015-
/O.NEW.KOAX.TO.W.0032.180618T2348Z-180619T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
648 PM CDT MON JUN 18 2018
The National Weather Service in Omaha has issued a
* Tornado Warning for...
Western Monona County in west central Iowa...
Northeastern Burt County in east central Nebraska...
Southeastern Thurston County in northeastern Nebraska...
* Until 715 PM CDT.
* At 648 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located 6
miles east of Lyons, or 37 miles south of Sioux City, moving east
at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Decatur around 700 PM CDT.
Onawa around 715 PM CDT.
Other locations impacted by this tornadic thunderstorm include Lewis
And Clark State Park and Blencoe.
This includes Interstate 29 between mile markers 105 and 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4188 9643 4218 9650 4221 9613 4205 9608
4189 9607
TIME...MOT...LOC 2348Z 259DEG 26KT 4196 9636
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MEAD1 follow-up statement
529
WWUS53 KOAX 190004
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
704 PM CDT MON JUN 18 2018
IAC133-NEC021-173-190015-
/O.CON.KOAX.TO.W.0032.000000T0000Z-180619T0015Z/
Monona IA-Burt NE-Thurston NE-
704 PM CDT MON JUN 18 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHWESTERN MONONA...NORTH CENTRAL BURT AND SOUTHEASTERN THURSTON
COUNTIES...
At 703 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located over
Macy, or 26 miles south of Sioux City, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Whiting around 715 PM CDT.
Other locations impacted by this tornadic thunderstorm include Lewis
And Clark State Park.
This includes Interstate 29 between mile markers 112 and 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4198 9631 4218 9650 4221 9613 4205 9608
4201 9612
TIME...MOT...LOC 0003Z 223DEG 24KT 4211 9634
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MEADWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 18, 6:38 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 18, 6:38 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
638 PM CDT Mon Jun 18 2018
.SHORT TERM...(Tonight through Thursday)
Issued at 320 PM CDT Mon Jun 18 2018
Convection already firing across parts of the forecast area at 20Z
in advance of a shortwave trough lifing out of western KS. In
addition, two surface boundaries were also in place. A warm front
stretched from northeast NE across northern IA, while a surface
trough was over western KS. These two boundaries will play a large
role in focusing additional rounds of convection over the area
through much of the short term period as a developing upper level
system moves into the region.
Abundant moisture across the region and the nearly stationary
boundaries will provide the potential of several periods of heavy
rain. A flash flood watch has been issued for parts of the area
for tonight into Tuesday morning due to this heavy rain potential.
Temperatures will be cooler compared to the past few days, but the
humid conditions will continue to make for uncomfortable
conditions.
.LONG TERM...(Thursday night through Monday)
Issued at 320 PM CDT Mon Jun 18 2018
Pattern looks to remain rather active into the weekend as the
upper system mentioned above works its way out of the area and
additional shortwave troughs move through by the weekend.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 628 PM CDT Mon Jun 18 2018
Scattered convection across the area at the start of the period
and this is likely to continue through 09Z. Frontal boundary will
remain stalled over the area with additional chance of convection
after 12Z. Areas of MVFR cigs and IFR vsby in heavy rain.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Tuesday afternoon for NEZ015-032>034-
043>045-050>053.
IA...Flash Flood Watch through Tuesday afternoon for IAZ043-055-056-
069.
&&
SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...FobertHazardous weather outlook, Jun 18, 3:50 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 350 PM CDT Mon Jun 18 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 350 PM CDT Mon Jun 18 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Tuesday Scattered strong to severe storms are expected to continue over portions of eastern Nebraska and southwest Iowa late this afternoon into this evening, mainly north of I-80. The primary hazards with these storms will be damaging winds, heavy rain, and some hail to quarter size. A brief tornado is also possible, especially west of a Wayne to Columbus line. Heavy rain is also likely tonight across the area and may result in local flooding. A Flash Flood Watch is in effect for east central Nebraska into west central Iowa tonight into Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday night through Monday Thunderstorm chances will remain in the forecast through the week and into next weekend. Periods of heavy rain are possible. .SPOTTER INFORMATION STATEMENT... Storm spotter activation may be required into this evening. Fobert
In the hours before
Special weather statement, Jun 18, 5:41 PM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 541 PM CDT MON JUN 18 2018 IAZ055-069-NEZ045-051-052-182315- Pottawattamie IA-Harrison IA-Saunders NE-Washington NE-Douglas NE- 541 PM CDT MON JUN 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATTAMIE... SOUTHWESTERN HARRISON...EASTERN WASHINGTON...DOUGLAS AND EAST CENTRAL SAUNDERS COUNTIES UNTIL 615 PM CDT... At 541 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 4 miles northeast of Blair to near Yutan. Movement was northeast at 30 mph. Winds in excess of 40 mph and very heavy rain will be possible with these storms. Locations impacted include... Western Omaha, Blair, Missouri Valley, Valley, Yutan, Fort Calhoun, Waterloo, Kennard, Modale, Elkhorn, Millard, Bennington, Boys Town, Washington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Iowa...and east central Nebraska. LAT...LON 4161 9581 4120 9611 4120 9647 4166 9611 TIME...MOT...LOC 2241Z 228DEG 26KT 4157 9606 4122 9638 MILLER
Local storm report, Jun 18, 5:45 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
545 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FUNNEL CLOUD 5 SSE STANTON 41.88N 97.17W
06/18/2018 STANTON NE TRAINED SPOTTER
FUNNEL PERSISTED FOR SEVERAL MINUTES.
&&
HDLocal storm report, Jun 18, 6:12 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
612 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST 5 S PILGER 41.93N 97.06W
06/18/2018 M76 MPH STANTON NE STORM CHASER
&&
HDLocal storm report, Jun 18, 6:20 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
620 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HEAVY RAIN 1 NW VALLEY 41.32N 96.36W
06/18/2018 M2.67 INCH DOUGLAS NE OFFICIAL NWS OBS
2.67 INCHES IN THE LAST 6 HOURS.
&&
MILLERLocal storm report, Jun 18, 6:21 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
621 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND GST 5 N BEEMER 42.00N 96.81W
06/18/2018 M70 MPH CUMING NE STORM CHASER
&&
HDLocal storm report, Jun 18, 6:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
637 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 4 W BANCROFT 42.01N 96.65W
06/18/2018 M70 MPH CUMING NE TRAINED SPOTTER
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:06 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie | 24 min |
| Jun 18, 3:23 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie | 37 min |
| Jun 18, 3:28 PM CDT | Flash Flood Watch | OAX | Harrison, Monona, Pottawattamie, Shelby | 13 hr |
| Jun 18, 3:56 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie, Shelby | 16 min |
| Jun 18, 5:07 PM CDT | Special Weather Statement | OAX | Mills | 23 min |
| Jun 18, 5:32 PM CDT | Areal Flood Advisory | OAX | Mills, Pottawattamie | 3 hr |
| Jun 18, 5:38 PM CDT | Special Weather Statement | OAX | Pottawattamie | 52 min |
| Jun 18, 6:34 PM CDT | Areal Flood Advisory | OAX | Harrison | 3 hr |
| Jun 18, 6:47 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie, Shelby | 43 min |
| Jun 17, 7:05 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 40 min |
| Jun 17, 7:39 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 51 min |
| Jun 17, 7:41 PM CDT | Special Weather Statement | OAX | Cedar | 34 min |
| Jun 17, 8:20 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 55 min |
| Jun 17, 8:56 PM CDT | Tornado Warning | OAX | Cedar | 19 min |
| Jun 18, 2:19 PM CDT | Special Weather Statement | OAX | Saunders | 26 min |
| Jun 18, 2:53 PM CDT | Special Weather Statement | OAX | Douglas, Washington | 37 min |
| Jun 18, 3:30 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 13 min |
| Jun 18, 3:42 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 33 min |
| Jun 18, 4:11 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 13 min |
| Jun 18, 4:26 PM CDT | Special Weather Statement | OAX | Gage | 34 min |
| Jun 18, 4:54 PM CDT | Special Weather Statement | OAX | Lancaster | 36 min |
| Jun 18, 4:54 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Pawnee | 41 min |
| Jun 18, 5:05 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 25 min |
| Jun 18, 5:19 PM CDT | Special Weather Statement | OAX | Saunders | 26 min |
| Jun 18, 5:26 PM CDT | Severe Thunderstorm Warning | OAX | Stanton | 34 min |
| Jun 18, 5:31 PM CDT | Tornado Warning | OAX | Stanton | 29 min |
| Jun 18, 5:41 PM CDT | Special Weather Statement | OAX | Douglas | 34 min |
| Jun 18, 5:44 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton | 31 min |
| Jun 18, 6:08 PM CDT | Areal Flood Advisory | OAX | Douglas, Washington | 3 hr |
| Jun 18, 6:09 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston, Wayne | 36 min |
| Jun 18, 6:34 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 26 min |
Nearby
Tornado Warnings in Nebraska, 2018Tornado Warnings in Iowa, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.